Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 1, 2000, 7:40 PM CDT for Bailey County, Lamb County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 1, 2000, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 1, 2000, 9:30 PM CDT
- In force
- 110 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bailey County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 84 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -128 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 020040 FFWLUB TXC017-279-020230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 740 PM CDT THU JUN 1 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN BAILEY COUNTY IN NORTHWEST TEXAS WESTERN LAMB COUNTY IN NORTHWEST TEXAS * UNTIL 930 PM CDT * AT 734 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAIN OVER MOST OF BAILEY COUNTY AND WESTERN PORTIONS OF LAMB COUNTY. RADAR ESTIMATES OF 2 TO 4 INCHES OF RAIN WERE INDICATED OVER WESTERN LAMB AND EASTERN BAILEY COUNTIES. HOURLY RAINFALL RATES OF 1 TO 2 INCHES WILL OCCUR WITH THE STORMS MOVING INTO THE AREA THROUGH 9 PM. MULESHOE POLICE DEPARTMENT REPORTED FLOODING ON FM 214 SOUTH OF MULESHOE AND ON HIGHWAY 85 SOUTHEAST OF MULESHOE. SUDAN POLICE DEPARTMENT REPORTED HIGHWAY 84 IN SUDAN WAS FLOODED. COMMUNITIES WITHIN THE WARNING ARE SUDAN...AMHERST...EARTH AND MULESHOE. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3430 10234 3385 10234 3384 10282 3431 10282
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:25 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 1, 3:25 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 325 PM CDT THU JUN 1 2000 LET THE RAINS BEGIN. VERY MOIST ATMOSPHERE WILL COMBINE WITH WEAK DISTURBANCES ROTATING AROUND THE BACKSIDE OF UPPER HIGH PRESSURE LOCATED EAST OF THE AREA. COLD FRONT WILL MOVE ACROSS THE PANHANDLE TONIGHT AND WILL REMAIN ACROSS THE SOUTH PLAINS THROUGH EARLY SATURDAY. THE FRONT THEN WORKS NORTHWARD FOR SUNDAY BEFORE BEING PUSHED BACK TO THE SOUTH ON MONDAY. VERY HIGH PRECIPITABLE WATER VALUES EXPECTED THROUGH THIS PERIOD SO RAINFALL THAT OCCURS WILL BE LOCALLY HEAVY. TEMPERATURES TO REMAIN COOL WITH CLOUD COVER AND RAINFALL. FRIONA 64/77/60/80 +875 TULIA 65/78/61/81 +875 LUBBOCK 69/80/65/86 8875 BROWNFIELD 69/82/65/87 8875 CHILDRESS 69/85/65/85 6874 ASPERMONT 72/86/68/88 6673 .LBB...NONE. MM
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:00 PM CDT | Flash Flood Warning | LUB | Hockley, Lubbock, Terry | 2 hr |
| Jun 1, 10:55 PM CDT | Flash Flood Warning | LUB | Crosby, Hockley, Lubbock, Terry | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.